Resolvability of ball structures

Igor V. Protasov


A ball structure is a triple B = (X, P, B) where X, P are nonempty sets and, for any x ∈ X, α ∈ P, B(x, α) is a subset of X, which is called a ball of radius α around x. It is supposed that x ∈ B(x, α) for any x ∈ X, α ∈ P. A subset Y C X is called large if X = B(Y, α) for some α ∈ P where B(Y, α) = UyY B(y, α). The set X is called a support of B, P is called a set of radiuses. Given a cardinal k, B is called k-resolvable if X can be partitioned to k large subsets. The cardinal res B = sup {k : B is k-resolvable} is called a resolvability of B. We determine the resolvability of the ball structures related to metric spaces, groups and filters.


Ball structures; Resolvability; Coresolvability

Full Text:



A. Bella and V. I. Malykhin, Small and other subsets of a group, Q and A in General Topology, 11 (1999), 183-187.

K.P.S. Bhaskara Rao, On @-resolvability, unpublished manuscript.

W. W. Comfort, O. Masaveau and H. Zhou, Resolvability in Topology and Topological groups, Annals of New York Acad. of Sciences, 767 (1995), 17-27.

W. W. Comfort and S. Garcia-Ferreira, Resolvability: a selective survey and some new results, Topology Appl. 74 (1996), 149-167.

A. Dranishnikov,Asymptotic topology, Russian Math. Survey 55 (2000), 71-116.

S. Garcia-Ferreira, V. I. Malykhin and A. H. Tomita, Extraresolvable spaces, Topology Appl. 101 (2000), 257-271.

A. Illanes, Finite and !-resolvability, Proc. Amer. Math. Soc. 124 (1996), 1243–1246.

V. I. Malykhin, Irresolvability is not descriptive good, unpublished manuscript.

I. V. Protasov, Resolvability of groups (in Russian), Matem.Stud. 9 (1998), 130–148.

I. V. Protasov, Metrizable ball structures, Algebra and Discrete Math. 2002, N 1, 129–141.

I. V. Protasov, Uniform ball structures, Algebra and Discrete Math., 2003, N 1, 93–102.

I. V. Protasov, Normal ball structures, Matem. Stud. (to appear).

I. V. Protasov, Combinatorial size of subsets of groups and graphs, Algebraic Systems and their Applications, Proc. Inst. Math. NAN Ukraine, 2002, 333–345.

I. V. Protasov, Quasiray decompositions of graphs, Matem.Stud. 17 (2002), 220-222.

I. V. Protasov and T. Banakh,Ball Structures and Colorings of Groups and Graphs, Math. Stud. Monogr. Ser. 11 (2003).

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM


Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. Asymptotic structures of cardinals
Oleksandr Petrenko, Igor V. Protasov, Sergii Slobodianiuk
Applied General Topology  vol: 15  issue: 2  first page: 137  year: 2014  
doi: 10.4995/agt.2014.3109

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147